MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual examination of the returned complaint device found the balloon did not show visual defects and looked normal.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge, but none of them showed abnormalities.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole on the body of the balloon, over the ro marker.It is possible that the failure could be caused by some factors encountered during the procedure, and/or related to the handling/manipulation.However, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the bile duct during a dilation procedure performed on (b)(6) 2019.It was found that the balloon had a pinhole.Reportedly, the procedure was completed with another maxforce biliary dilatation balloon.There have been no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable investigation result of balloon pinhole.Block h10: investigation results visual examination of the returned complaint device found the balloon did not show visual defects and looked normal.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge, but none of them showed abnormalities.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole on the body of the balloon, over the ro marker.It is possible that the failure could be caused by some factors encountered during the procedure, and/or related to the handling/manipulation.However, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.Block h11: the report submitted on this event on 28may2019 (report number) was submitted in error, as the event was a duplicate of report number 3005099803-2019-01826.Therefore, the information for this event can be found under report number 3005099803-2019-01826.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8646614
Report Number3005099803-2019-02672
Device Sequence Number2091741
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0022536160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1